Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 18, 2020, 4:55 PM CDT for 4 counties in Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2020, 4:55 PM CDT (21:55 UTC)
- Expired
- Aug 18, 2020, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Duval County, TX, Jim Wells County, TX, Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 84 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:58 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 18, 2:58 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 258 PM CDT Tue Aug 18 2020 .SHORT TERM (Tonight through Wednesday Night)... The well-publicized frontal boundary has continued to meander slowly south. Some showers and thunderstorms have developed to our north and are expected to continue drifting south. Webb county has seen the most activity this afternoon, but expect it will taper off a bit through tonight. However, hi-res models show isolated to scattered showers and thunderstorms continuing through this evening over much of the area. Given the model indications, the instability, and PWATs around 1.75 to 2.0 inches, will continue a chance of showers across the northern and western portions of the CWA, and a slight chance for the remainder of the CWA through Wednesday morning. With the frontal boundary through the area by Wednesday, we come under the influence of the ridge to our west so chances for precipitation decrease. Weak offshore flow will become weak to moderate onshore flow by Wednesday night. Temperatures will remain fairly warm but drier air behind the boundary will keep heat index values 105 or below for the whole area. && .LONG TERM (Thursday through Tuesday)... The extended period begins with an upper level ridge stationed across the SW portion of the country and a mid-upper level trough located in the TN/AL region. Through the rest of the work week and into the beginning of the weekend the ridge will drift slightly east as the trough digs south into the Gulf of Mexico. This places S Texas in between the two systems and on the convergent side of the upper level trough. This, combined with lower than seasonal average PWAT values, will minimize the chances of precipitation through Saturday. During the day Sunday, the trough will lift to the NE, allow some moisture to filter into the area, and provide the next chance for precipitation. For this, have included slight PoPs for the Coastal Bend and Coastal Waters for Sunday. Now for the burning question...what is going on with the tropics? NHC is monitoring two areas of interest. An area in the Caribbean currently has a 70% chance of cyclone development within the next five days. Another area east of the aforementioned system has a 90% development in the next five days. At this point in time it is too early to pinpoint where these systems will go, and what (if any) impacts will be felt in S Texas. Nonetheless, residents in S TX should continue to pay close attention to updates from the NHC in regards to the progress of these two systems over the rest of the week and into the weekend. Lastly, heat indices for the extended period generally remain at or below 105 degrees for the work week and into early next week. Some areas could see heat index values just above 105 degrees briefly next week. && .MARINE... Weak offshore flow is expected tonight along with some isolated showers and thunderstorms in response to a weak frontal boundary. Weak onshore flow will return Wednesday as the boundary's influence ends. A weak to moderate onshore flow will continue tomorrow night through the end of the week with winds becoming more moderate in the afternoons and subsiding to weaker levels at night. Seas will be 1 to 2 feet tomorrow night through the weekend before they begin to build to 3 feet Sunday morning. Isolated to scattered showers and thunderstorms will be possible Saturday night and into next week across the local waters. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 98 76 96 76 / 20 20 10 0 0 Victoria 75 100 73 98 75 / 30 10 10 10 0 Laredo 76 99 76 101 77 / 40 10 10 0 0 Alice 74 100 74 100 74 / 20 20 0 0 0 Rockport 78 95 80 95 81 / 20 10 10 10 0 Cotulla 75 102 73 102 75 / 30 10 0 0 0 Kingsville 75 100 74 99 75 / 20 20 0 0 0 Navy Corpus 80 93 81 93 82 / 10 20 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...SHORT TERM HAA/72...LONG TERM
Hazardous weather outlook, Aug 18, 5:11 AM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 511 AM CDT Tue Aug 18 2020 TXZ229>234-239>247-342>347-442-443-447-191015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 511 AM CDT Tue Aug 18 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms expected today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms are possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-191015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 511 AM CDT Tue Aug 18 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated thunderstorms expected today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered thunderstorms are possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/84
In the hours before
Special weather statement, Aug 18, 12:50 PM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1250 PM CDT Tue Aug 18 2020
TXZ229-239-181830-
Webb-La Salle-
1250 PM CDT Tue Aug 18 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND SOUTHWESTERN
LA SALLE COUNTIES...
At 1249 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles northeast of Ranchitos Las Lomas
to near Texas A&M International University to 7 miles west of
Columbia Bridge. Movement was south at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Laredo, Encinal, Rio Bravo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, La Esperanza Ranch Airport,
Ranchos Penitas West, Columbia Bridge, United South High School,
Texas A&M International University, Aguilares, Ranchitos Las Lomas,
St Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Country Club, Laredo Community College, Orvil and Callaghan.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2737 9950 2749 9948 2750 9953 2757 9951
2761 9955 2760 9958 2764 9960 2763 9964
2766 9967 2766 9971 2778 9982 2776 9984
2780 9988 2791 9990 2794 9994 2798 9993
2815 9950 2796 9890 2756 9884 2734 9931
TIME...MOT...LOC 1749Z 352DEG 12KT 2775 9908 2761 9939 2769 9986
LSSpecial weather statement, Aug 18, 1:35 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
135 PM CDT Tue Aug 18 2020
TXZ229-239-181915-
Webb-La Salle-
135 PM CDT Tue Aug 18 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND SOUTHWESTERN
LA SALLE COUNTIES...
At 134 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles north of Oilton to 8 miles
southeast of Texas A&M International University to 10 miles southwest
of Columbia Bridge. Movement was south at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Laredo, Encinal, Rio Bravo, El Cenizo, Las Tiendas, Laredo
International Airport, Botines, Unitec Industrial Park, Mirando City,
Ranchos Penitas West, Oilton, Columbia Bridge, United South High
School, Texas A&M International University, Aguilares, Ranchitos Las
Lomas, St Augustine High School South Laredo, Doctors Hospital Of
Laredo, Laredo Country Club and Bruni.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2727 9949 2730 9949 2731 9954 2741 9949
2749 9948 2750 9953 2757 9951 2764 9960
2763 9964 2766 9971 2778 9982 2780 9988
2783 9988 2809 9943 2780 9886 2735 9880
2727 9912 2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 1834Z 340DEG 4KT 2766 9890 2752 9932 2762 9985
LSSpecial weather statement, Aug 18, 2:33 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
233 PM CDT Tue Aug 18 2020
TXZ239-182030-
Webb-
233 PM CDT Tue Aug 18 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEBB
COUNTY...
At 232 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Mirando City to 13 miles southwest of
Aguilares to St Augustine High School South Laredo. Movement was
southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms. Heavy rainfall is also possible.
Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Mirando
City, Oilton, United South High School, Texas A&M International
University, Aguilares, St Augustine High School South Laredo, Laredo
Country Club, Bruni and Laredo Community College.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2726 9949 2730 9949 2730 9953 2732 9954
2734 9951 2749 9948 2750 9953 2757 9951
2760 9954 2757 9925 2750 9883 2744 9880
2727 9880 2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 1932Z 334DEG 17KT 2743 9896 2733 9926 2750 9947
TESpecial weather statement, Aug 18, 4:10 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 410 PM CDT Tue Aug 18 2020 TXZ231-232-241-244-182200- Live Oak-Jim Wells-Inland San Patricio-Bee- 410 PM CDT Tue Aug 18 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAN PATRICIO... NORTHEASTERN JIM WELLS...SOUTHEASTERN LIVE OAK AND SOUTH CENTRAL BEE COUNTIES... At 410 PM CDT, a strong thunderstorm was located over Three Rivers, moving west at 20 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Mathis, Skidmore, Lake City, San Patricio, Lagarto, Tynan, Sandia, Argenta, Mount Lucas, Dinero, Lakeside, Lake Corpus Christi and Pernitas Point. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2799 9801 2828 9801 2828 9768 2799 9768 TIME...MOT...LOC 2110Z 083DEG 19KT 2845 9820 TE
Special weather statement, Aug 18, 4:11 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 411 PM CDT Tue Aug 18 2020 TXZ230-231-182200- Live Oak-McMullen- 411 PM CDT Tue Aug 18 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES... At 411 PM CDT, a strong thunderstorm was located over Three Rivers, moving west at 20 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Three Rivers, Choke Canyon, Tilden, Calliham and Simmons. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2855 9813 2837 9811 2827 9855 2854 9859 TIME...MOT...LOC 2111Z 083DEG 19KT 2845 9821 TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:53 PM CDT | Special Weather Statement | CRP | La Salle | 52 min |
| Aug 17, 10:15 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| Aug 18, 12:50 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| Aug 18, 1:35 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| Aug 18, 2:33 PM CDT | Special Weather Statement | CRP | Webb | 57 min |
| Aug 18, 4:10 PM CDT | Special Weather Statement | CRP | Bee | 50 min |
| Aug 18, 4:11 PM CDT | Special Weather Statement | CRP | McMullen | 49 min |
| Aug 18, 4:16 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 44 min |
| Aug 18, 4:20 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 25 min |
| Aug 18, 4:26 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 34 min |
| Aug 18, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 49 min |
| Aug 18, 4:52 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Jim Wells, Live Oak, San Patricio | 38 min |
| Aug 18, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Aug 18, 5:28 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 47 min |
| Aug 18, 6:00 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 30 min |
| Aug 18, 6:10 PM CDT | Special Weather Statement | CRP | Jim Wells | 50 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 49 min |
| Aug 18, 6:32 PM CDT | Special Marine Warning | CRP | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.